new member whats happening to me ?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

the zeus moose
New Member


Date Joined Dec 2005
Total Posts : 2
   Posted 12/12/2005 3:35 PM (GMT -7)   
Been poorly for 18 months now under psyche whos taken me through numerous anti depressants/antipsychotics {risperidone made me violent}on mirtazipine & carbamazepine currentley 4 weeks as i refuse to take lithium,i really thought these were the one s as i have felt quite stable even though the mirtazipine tends to bomb me out, but the last week nas been not right ,like an old friend has come back to see me, got manic for 5 days quite enjoy this part like speeding on amphetimine but my roller coasters just hit the bottom of the track.Psyche wont give me diagnosis yet as alchohol is involved hes exploring avenues of epilepsy ??? eegs, blood tests ???never had a fit in my life im 38 should know.Took od 5 weeks ago ,my wifes hidden all pills & ropes, on verge of divorce i think to be fair to her.5 close family deaths since 2001.DOCTORS notes say mental health & behavioral problems .Im smashing things to bits burning stuff & my spending is out of control.Bumped into an old friend shes diagnosed schizophrenic she was more help.Need help/advice for my wife .I live in the U K

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 12/12/2005 3:51 PM (GMT -7)   
Hi Zeus,
Im so sorry for all that you and your family are going through. Please, please stay in touch with your doctor. You obviously haven't found the right combo of meds yet. Just out of curiosity why did you refuse lithium? It is quite effective and not financially prohibitive. Don't give up on the meds yet.
Keep posting here as well. I believe that when you talk to people that understand where you're coming from it helps relieve a little of the pressure. Have you're wife post as well. We'd be happy to answer any questions she might have or just be here as a support system for her also.
Be careful of the alcohol. It interferes with the effectiveness of the meds. It also isn't good for people with this disorder to drink anyway. Triggers all sorts of problems. And it does make it harder for your doctor to diagnose the problem.
Hang in there. Theres light at the end of the tunnel. Even if you can't see it yet.
God Bless
Ellie

the zeus moose
New Member


Date Joined Dec 2005
Total Posts : 2
   Posted 12/12/2005 5:35 PM (GMT -7)   
lithium ? so much bad reports in u k makes you poorly, blood tests interferes with work time i work round clock 3 jobs own business ,part time store assistant ,musician & my wife works 3 jobs 2 home based self employed & employed nhs uk .Im an obsessive multitasker, ironing,cigarrettes,business calls,pizza,travel,gigs,recording,spending,partying all at the same time get the picture ? then i relapse sleep for days or disapeer for days.Where is lithium gonna fit in

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 12/12/2005 9:57 PM (GMT -7)   
If you become stablized you won't feel the need to multitask like that. IMO, what you're describing is classic mania/hypomania. Lithium will put an end to that. If the blood levels required for lithium are too inconvenient, there are several other drugs that are just as effective, just a little more expensive.
zeus, this has got to be taking a terrible toll on not just you but your family as well. You deserve to get some help, some peace. I think your wife deserves it as well. I know it's hard to let go of the mania. In the throes of hypomania all I could ever think was "why would anyone want to fix something that feels so good" It won't stay that way. Sooner or later it will become frantic desperation. I don't know if you've gone that far yet, but most of us do. It's just a matter of time. The great emotional crash and burn is one evil, ugly monster, living in the pit of the darkest depression you can imagine. If you haven't been there yet you sure don't want to.
Talk to your doctor. There are alternatives to lithium.
Take care
Ellie

Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 12/13/2005 9:10 AM (GMT -7)   
Zeus,
 
It sounds like you have quite the busy life. I agree with Ellie and what you descirbe sounds very much like hypo/mania. All the busy things that you described (spending, ironing, cigs, partying) are classic BP. I understand what you are saying about the lithium and having frequent blood tests, but like Ellie said, there are alternatives - like depakote which is very effective and still pretty cheap, its what i take. You have to monitor, but not as frequent as lithium. The biggest thing is that the right meds help you to maintain the balancing act and keep you away from the scary edge of depression that can so easily follow a wonderfully manic spree. Being more healthy overall helps to keep all the pieces in place so that you can be the best partner for your wife and help to keep up with the regular demands in life.

take care of yourself,
Putter

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 12/15/2005 8:46 AM (GMT -7)   
I take Remeron for depression & It works great for me.
SnowyLynne


michaelahj
New Member


Date Joined Dec 2005
Total Posts : 1
   Posted 12/15/2005 11:13 AM (GMT -7)   
I have tried many meds and have now been on lithium for the past 4 weeks..I have fought this drug because of its dangerous sideffect it can have..more importanty for the short term damage that is possible with this drug....I do nto feel the same while taking this drug..sort of a twilight zone effect...they the doc say that it will get better...I have such a problem accepting that bi polar even is a illness or a total state of unhappiness...
how much of feeling down or manic is our own choice.....????...
anyway thank for letting me vent about this lithium stuff ...peace for everyone..shadowpuppet

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 12/15/2005 11:38 AM (GMT -7)   
Welcome shadowpuppet
Everyone is welcome to their own opinion, I too have doubted my illness. Decided bipolar disorder was just something the pdocs made up to make a quick buck. Then the mania hit again. And while I might choose the euphoria of the mania, I would never willingly decide to be that irritable, or paniced. That full of anxiety and desperate frantic activity. The lack of sleep and the crash at the end. Nope. I just don't see that being something someone would choose to do. Then you have the depression and leaden paralysis. I lived with an ex that insisted if I didn't want to be ill I could just snap right out of it. I thought for sometime perhaps he was right. I felt guilt for being ill. That certainly didn't make me better. Just more depressed. Bipolar is thought to be a chemical imbalance in the brain, you can't wish that away.
Lithium is one of the standard drugs used in bipolar disorder. While you might feel a little fuzzy in the beginning that side effect should resolve itself with time. I've taken it myself. Of course during that time I was still in denial. I was resistant to taking any meds and eventually stopped.
If you truly believe your pdoc is in error and that you are not bipolar, you should certainly seek a second opinion promptly. Mistakes are made. Good luck to you.
God Bless
Ellie
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:29 PM (GMT -7)
There are a total of 2,731,792 posts in 300,964 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
330 Guest(s), 12 Registered Member(s) are currently online.  Details
Purple Tulip, imagardener2, countess18, Skyy, Scaredy Cat, getting by, ChickNorris, exqualls, poohcheez, JayBee1, gilly2, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer